advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Pomona, New York, USA:

My seven and a half year old daughter started the pump with 20% diluted insulin about a month ago, and about a week later, she developed tiny little bumps (sort of like pimples, but not discolored) around her nose and under her eye. Could this be from the diluent they use? We not changed soaps, so I know it is not that.

Answer:

I'm not a big fan of diluting insulin for pump use because of errors that can happen in calculations as well as sterility/insulin stability issues. At our center, we have never had to do it, even with neonates who require very little insulin. Basal rates of 0 units per hour alternating with 0.1unit per hour overnight have worked just fine with Humalog and NovoLog.

However, that said, I can't think of any way that these lesions could be related to diluent.

LAD

Additional comments from Dr. Philip Ledereich:

I'm not sure what that is. Maybe you shouls take your daughter to a dermatologist so she can be treated.

PSL

DTQ-20030227223003
Original posting 10 Mar 2003
Posted to Insulin Pumps and Other Illnesses

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.